Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 18, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 24, 2006, 3:50 AM CDT for 17 counties in Nebraska. It took effect at May 24, 2006, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2006, 3:50 AM CDT (08:50 UTC)
- In effect from
- May 24, 2006, 7:00 AM CDT
- Expired
- May 24, 2006, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2754 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 240850 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CDT WED MAY 24 2006 ...STRONG WINDS TO IMPACT MUCH OF THE SANDHILLS INTO NORTH CENTRAL NEBRASKA TODAY... .LOW PRESSURE WILL MOVE ACROSS THE EASTERN DAKOTAS TODAY...WITH STRONG WINDS WRAPPING AROUND THE BACKSIDE INTO WESTERN AND NORTH CENTRAL NEBRASKA. VERY STRONG WINDS JUST ABOVE THE SURFACE WILL BE TRANSPORTED TO THE GROUND BY AFTERNOON HEATING...AND ALLOW SOME WIND GUST TO APPROACH THE 50 DEGREE MARK. THIS WINDS WILL COMBINE WITH VERY DRY AIR TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. NEZ004>010-023>029-036>038-094-250000- /O.NEW.KLBF.WI.Y.0018.060524T1200Z-060525T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 350 AM CDT WED MAY 24 2006 /250 AM MDT WED MAY 24 2006/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. WEST WINDS WILL INCREASE TO THE 25 TO 40 MPH RANGE BY MID MORNING ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA. WINDS GUSTS MAY APPROACH 50 MPH AS WELL LEADING TO AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND FEED LOTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
1 follow-up statement
000 WWUS73 KLBF 250000 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT WED MAY 24 2006 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY... NEZ004>010-023>029-036>038-094-250100- /O.CAN.KLBF.WI.Y.0018.000000T0000Z-060525T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 700 PM CDT WED MAY 24 2006 /600 PM MDT WED MAY 24 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THIS EVENING AND REMAIN BELOW ADVISORY LEVELS. STRONG WINDS FROM THE SOUTH ARE EXPECTED TO REDEVELOP FRIDAY AND CONTINUE STRONG SATURDAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. $$ CDC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 24, 3:35 AM CDT, 15 minutes earlier.
Area forecast discussion, May 24, 3:35 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 AM CDT WED MAY 24 2006 .DISCUSSION... UPPER LOW SPINNING INTO NORTHERN PORTION OF SOMEWHAT LARGER SCALE AMPLIFIED RIDGE ACROSS NORTHERN PLAINS/CAN PRAIRIES...WITH PAIR OF LOWS OFF NORTHERN COASTS. LUCKILY WITH CURRENT BACKUP SITUATION SVR WX REMAINED EAST OF CWA WITH MAINLY CLEAR SKIES IN PLACE. WITH PCPN OUT OF THE PICTURE WINDS WILL BE THE MAIN FCST PROBLEM FOR TODAY. LOOKING AT MRRN1 PROFILER MODELS SEVERELY UNDER-ESTIMATING STRENGTH OF LLVL WINDS THIS MORNING. GUSTS ALREADY APPROACHING 40MPH UPSTREAM ACROSS SDAKT WHICH ALONG WITH MOS GUIDANCE NUMBERS HAVE PLACED WIND ADV ACROSS NORTHERN EASTERN CWA THROUGH 00Z. BUFKIT MOMENTUM XFER SUPPORTING GUSTS NEAR 50 MPH TODAY ACROSS NORTHERN CWA. THESE WINDS COMBINED WITH LOW RH VALUES WILL LEAD TO CRITICAL FIRE WX CONDITIONS ACROSS AT LEAST WESTERN HALF OF CWA. HOWEVER WILL GREENUP AND RECENT RAIN RFW SHOULD NOT BE NECESSARY...BUT MONITORED. AS FOR TEMPS NEXT FEW DAYS...SHOULD BE A SLOW STEADY CLIMB BACK TO NEAR RECORD TEMPS FOR FRI INTO SAT FOR SOUTHWEST. THIS PERIOD WILL BE SIMILAR TO LAST RECORD BREAKING EVENT AS UPPER RIDGE TRANSITIONS EAST AS UPPER TROF MOVES TOWARD GREAT BASIN. SW FLOW ALOFT...LEE TROF AT SFC WILL BE PRESENT. PLACEMENT OF SFC LOW WILL BE CRITICAL TO THE HOTTEST TEMPERATURES...BUT ATTM ALL MODELS ARE POINTED TO SW NEB FRI AND POSSIBLY SLIGHTLY NORTH ON SAT. COMPRESSION AHEAD OF COLD FRONT SLATED TO MOVE THROUGH SAT NIGHT MAY ALSO AID IN HEATING AND COULD NOT RULE OUT A TRIPLE DIGIT NUMBER...MOST LIKELY VCNTY IML. HAVE USED ETA 2M/MET NUMBERS AS A START...WITH ABOVE GUIDANCE IN SW. SHOULD BE FAIRLY DRY UNTIL SE FLOW PUSHES STRONGER THETA E RIDGE INTO HIGH PLAINS SUNDAY THROUGH EARLY NEXT WEEK. TWEAKED A FEW THINGS DURING THIS PERIOD IN GRIDS BUT EXTENDED BASICALLY ON TRACK. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ004-NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ023-NEZ024-NEZ025 -NEZ026-NEZ027-NEZ028-NEZ029-NEZ036-NEZ037-NEZ038-NEZ094. && 13
Hazardous weather outlook, May 23, 9:37 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CDT TUE MAY 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-241200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 937 PM CDT TUE MAY 23 2006 /837 PM MDT TUE MAY 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FRIDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE PLAINS BRINGING A CHANCE FOR THUNDERSTORMS. MOISTURE WILL BE LIMITED INITIALLY BUT BECOME MORE FAVORABLE ON SUNDAY AS THE COLD FRONT MOVES SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.